zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Bifurcation analysis in a time-delay model for prey-predator growth with stage-structure. (English) Zbl 1176.92056
Summary: A time-delay model for prey-predator growth with stage-structure is considered. At first, we investigate the stability and Hopf bifurcations by analyzing the distribution of the roots of the associated characteristic equation. Then, an explicit formula for determining the stability and the direction of periodic solutions bifurcating from Hopf bifurcations is derived, using normal form theory and center manifold arguments. Finally, some numerical simulations are carried out for supporting the analytic results.

34K20Stability theory of functional-differential equations
34K25Asymptotic theory of functional-differential equations
65C20Models (numerical methods)
34K18Bifurcation theory of functional differential equations
Full Text: DOI
[1] Adimy, M., Crauste, F., Ruan, S.: Modelling hematopoiesis mediated by growth factors with applications to periodic hematological diseases. Bull. Math. Biol. DOI: 10.1007/s11538-006-9121-9 (2006)
[2] Aiello, W.G., Freedman, H.I.: A time-delay model of single-species growth with stage structure. Math. Biosci. 101, 139--153 (1990) · Zbl 0719.92017 · doi:10.1016/0025-5564(90)90019-U
[3] Aiello, W.G., Freedman, H.I., Wu, J.: Analysis of a model representing stage-structured population growth with state-dependant time delay. SIAM J. Appl. Math. 52, 855--869 (1992) · Zbl 0760.92018 · doi:10.1137/0152048
[4] Beretta, E., Kuang, Y.: Geometric stability switch criteria in delay differential systems with delay dependant parameters. SIAM. J. Math. Anal. 33, 1144--1165 (2002) · Zbl 1013.92034 · doi:10.1137/S0036141000376086
[5] Cooke, K., van den Driessche, P., Zou, X.: Interaction of maturation delay and nonlinear birth in population and epidemic models. J. Math. Biol. 39, 332--352 (1999) · Zbl 0945.92016 · doi:10.1007/s002850050194
[6] Hale, J.K.: Theory of Functional Differential Equations. Springer, New York (1977) · Zbl 0352.34001
[7] Hassard, B., Kazarinoff, N., Wan, Y.: Theory and Applications of Hopf Bifurcation. Cambridge University Press, Cambridge (1981) · Zbl 0474.34002
[8] Liu, S., Chen, L., Luo, G., Jiang, Y.: Asymptotic behaviors of competitive Lotka--Volterra system with stage structure. J. Math. Anal. Appl. 271, 124--138 (2002) · Zbl 1022.34039 · doi:10.1016/S0022-247X(02)00103-8
[9] Song, X., Chen, L.: Optimal harvesting and stability for a two species competitive system with stage structure. Math. Biosci. 170, 173--186 (2001) · Zbl 1028.34049 · doi:10.1016/S0025-5564(00)00068-7
[10] Satio, Y., Takeuchi, Y.: A time-delay model for prey--predator growth with stage structcure. Canad. Appl. Math. Quat., in press (2006)
[11] Wei, J., Li, M.Y.: Hopf bifurcation analysis in a delayed Nicholson blowflies equation. Nonlinear Anal. 60, 1351--1367 (2005) · Zbl 1144.34373 · doi:10.1016/j.na.2003.04.002